Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 52, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 4, 2006, 2:14 PM EDT for Norfolk County, Worcester County, Massachusetts. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 2:14 PM EDT (18:14 UTC)
- Expired
- Jul 4, 2006, 3:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Norfolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 29 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:15 PM EDT | TSTM WND DMG | Hopedale, MA | NUMEROUS 2-3 INCH DIAMETER BRANCHES DOWN |
| Jul 4, 2:15 PM EDT | TSTM WND DMG | Hopedale, MA | STRAIGHT LINE WINDS DOWNED NUMEROUS TREES ALONG GREEN STREET TO MILFORD TOWN LINE |
| Jul 4, 2:15 PM EDT | TSTM WND DMG | Hopedale, MA | STRAIGHT LINE WND DAMAGE, NUMEROUS TREES DOWN ALONG GREEN STREET TO MILFORD TOWN BORDER |
| Jul 4, 2:20 PM EDT | TSTM WND DMG | Walpole, MA | 2 LARGE TREE LIMBS DOWN ON WINTER AND SUMMER STREETS |
| Jul 4, 2:37 PM EDT | HAIL 1.75 | Franklin, MA | |
| Jul 4, 2:37 PM EDT | HAIL 1.75 | Wrentham, MA | IN LAKE PEARL SECTION |
| Jul 4, 2:40 PM EDT | TSTM WND DMG | Franklin, MA | LARGE TREE DOWN ON HOUSE ON BEACH ST |
| Jul 4, 2:42 PM EDT | TSTM WND DMG | Foxborough, MA | 6 INCH DIAMETER TREE DOWN ON CENTRAL STREET. LARGE TREE DOWN ON SOUTH STREET. NUMEROUS TREES DOWN IN THE STATE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 041815
SVRBOX
MAC021-027-041900-
/O.NEW.KBOX.SV.W.0052.060704T1814Z-060704T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT TUE JUL 4 2006
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
THIS INCLUDES THE CITY OF MILFORD
SOUTHERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS
THIS INCLUDES THE CITY OF FRANKLIN
* UNTIL 300 PM EDT
* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MENDON...AND WAS MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BELLINGHAM...FRANKLIN...MEDWAY AND MILLIS BY 220 PM EDT
NORFOLK AND WRENTHAM BY 225 PM EDT
FOXBOROUGH...WALPOLE AND NORWOOD BY 230 PM EDT
SHARON AND CANTON BY 235 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4215 7162 4206 7163 4203 7146 4203 7124
4218 7099 4219 7134
$$
JWD3 follow-up statements
000
WWUS51 KBOX 041830
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
230 PM EDT TUE JUL 4 2006
MAC027-041839-
/O.CAN.KBOX.SV.W.0052.000000T0000Z-060704T1900Z/
WORCESTER MA-
230 PM EDT TUE JUL 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WORCESTER COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED
INTO NORFOLK COUNTY...AND IS NO LONGER A THREAT TO SOUTHERN
WORCESTER COUNTY.
LAT...LON 4205 7149 4211 7149 4215 7146 4214 7132
4215 7131 4215 7104 4216 7103 4208 7111
4204 7122 4204 7148
$$
MAC021-041900-
/O.CON.KBOX.SV.W.0052.000000T0000Z-060704T1900Z/
NORFOLK MA-
230 PM EDT TUE JUL 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN NORFOLK COUNTY...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FRANKLIN...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORFOLK BY 235 PM EDT
FOXBOROUGH AND WALPOLE BY 240 PM EDT
SHARON BY 245 PM EDT
STOUGHTON AND CANTON BY 250 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THIS DANGEROUS STORM
PASSES. GET TO SAFE SHELTER NOW
LAT...LON 4205 7149 4211 7149 4215 7146 4214 7132
4215 7131 4215 7104 4216 7103 4208 7111
4204 7122 4204 7148
$$
JWD000
WWUS51 KBOX 041841
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
241 PM EDT TUE JUL 4 2006
MAC021-041900-
/O.CON.KBOX.SV.W.0052.000000T0000Z-060704T1900Z/
NORFOLK MA-
241 PM EDT TUE JUL 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN NORFOLK COUNTY...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FOXBOROUGH...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF CANTON BY 250 PM EDT
STOUGHTON BY 255 PM EDT
A SPOTTER RECENTLY REPORTED GOLF BALL SIZED HAIL IN THE LAKE PEARL
SECTION OF WRENTHAM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4205 7149 4211 7149 4215 7146 4214 7132
4215 7131 4215 7104 4216 7103 4208 7111
4204 7122 4204 7148
$$
JWD000
WWUS51 KBOX 041855
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
255 PM EDT TUE JUL 4 2006
MAC021-041904-
/O.EXP.KBOX.SV.W.0052.000000T0000Z-060704T1900Z/
NORFOLK MA-
255 PM EDT TUE JUL 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NORFOLK COUNTY WILL
EXPIRE AT 300 PM EDT...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
SEVERE THUNDERSTORM HAD MOVED INTO EXTREME NORTHERN BRISTOL COUNTY
NEAR MANSFIELD AND EASTON.
THE THREAT OF SEVERE WEATHER HAS ENDED FOR NORFOLK COUNTY.
THE STORM PRODUCED GOLF BALL SIZED HAIL IN THE LAKE PEARL SECTION OF
WRENTHAM. IT ALSO BROUGHT DOWN A TREE ONTO A HOUSE ON BEACH STREET
IN FRANKLIN.
LAT...LON 4205 7149 4211 7149 4215 7146 4214 7132
4215 7131 4215 7104 4216 7103 4208 7111
4204 7122 4204 7148
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:55 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 4, 1:55 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 155 PM EDT TUE JUL 4 2006 .MESOSCALE DISCUSSION /3/... MAIN STORM ON RADAR IS IMPRESSIVE CELL OVER SOUTHERN WORCESTER COUNTY NEAR OXFORD WHICH HAD 67 DBZ UP TO 17KFT WHEN WARNING WAS ISSUED...ON ITS SECOND PULSE. NO SEVERE REPORTS YET PER SKYWARN IT IS STILL HOLDING ITS MAIN CORE ALOFT. SO FAR ONLY WEAK ROTATION NOTED...WE ARE SEEING MORE OF A CONVERGENCE PATTERN ON RADAR...BUT REFLECTIVITY SURE HAS A PENDANT SHAPE LOOK TO IT. IF IT HOLDS ITS OWN...IT WILL ALSO PRESENT A SEVERE THREAT TO FAR SOUTHERN MIDDLESEX AND WESTERN NORFOLK COUNTIES AFTER 215 PM. ANOTHER STORM HAS DEVELOPED NEAR HOPKINTON IN MIDDLESEX COUNTY AND MAY AFFECT BOSTON AFTER 230 PM. OTHERWISE...LITTLE ELSE GOING ON AND WE THINK THAT WILL REMAIN THE CASE FOR NEXT 1-3 HOURS AS WE TEMPORARILY REMAIN STABLE THANKS TO CLOUD COVER. CERTAINLY BETTER INSTABILITY IS PRESENT SW OF NEW ENGLAND BUT THIS MAY AFFECT OUR AREA LATE THIS AFTERNOON AND THIS EVENING...ESPECIALLY NORTHERN CT. JWD && .SHORT TERM /TONIGHT THROUGH WED/... COMING LATER. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... COMING LATER. && .AVIATION... COMING LATER. && .MARINE... COMING LATER. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ254-255 FROM 9 PM TUESDAY TO 8 AM WEDNESDAY. && SHORT TERM...VALLEE MESO/LONG TERM...JWD
Hazardous weather outlook, Jul 4, 5:42 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 542 AM EDT TUE JUL 4 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-050942- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 542 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OR EVENING IN SOUTHERN NEW ENGLAND...MAINLY NORTHERN CONNECTICUT THE NORTHWEST HALF OF MASSACHUSETTS FROM THE EAST SLOPES OF THE BERKSHIRES THROUGH CENTRAL MASSACHUSETTS INTO THE MERRIMACK VALLEY AND UP INTO SOUTH CENTRAL NEW HAMPSHIRE. DAMAGING WIND IS THE MAIN THREAT ALONG WITH HAIL. POOR DRAINAGE FLOODING IS EXPECTED WHERE THUNDERSTORMS TEND TO BE SLOWER MOVING OR VERY LARGE. PLEASE SEE THE SPECIAL WEATHER STATEMENT. OTHERWISE...GARDEN VARIETY THUNDERSTORMS MAY POP UP ANYWHERE IN THE REGION THIS MORNING. ALL THUNDERSTORMS PRODUCE DANGEROUS LIGHTNING. DENSE FOG MAY DEVELOP ALONG PARTS OF THE SOUTH COAST...ESPECIALLY TONIGHT BUT SHOULD NOT BE ENOUGH TO WARRANT A DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS AND THEIR ASSOCIATED LIGHTNING STRIKE POTENTIAL WILL ALSO BE A CONCERN WEDNESDAY AFTERNOON AND NIGHT...ESPECIALLY NEAR THE SOUTH COAST. THURSDAY THROUGH MONDAY ARE CURRENTLY FORECAST WITHOUT ANY KNOWN WEATHER RELATED HAZARDS THOUGH THE THUNDER CHANCES MAY INCREASE IN LATER FORECASTS FOR NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NECESSARY THIS AFTERNOON OR EVENING... ESPECIALLY FROM NORTH CENTRAL CONNECTICUT THROUGH THE NORTHWEST HALF OF MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. DRAG
In the hours before
Special weather statement, Jul 4, 1:00 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 100 PM EDT TUE JUL 4 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-041900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 100 PM EDT TUE JUL 4 2006 ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS EXPECTED ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS...DAMAGING WINDS AND LARGE HAIL. ONE COMPLEX OF THUNDERSTORMS WILL MOVE THROUGH CENTRAL AND EASTERN MASSACHUSETTS FROM SPRINGFIELD TO WORCESTER AND BOSTON BETWEEN 1 PM AND 3 PM...CONTINUING EAST ACROSS THE COASTAL WATERS OF EASTERN MASSACHUSETTS THROUGH 4 PM. MORE THUNDERSTORMS ARE LIKELY TO FORM IN EASTERN NEW YORK AND PENNSYLVANIA...MOVING EAST ACROSS THE REGION LATER THIS AFTERNOON AND TONIGHT. BY LATER TONIGHT...SHOWER AND THUNDERSTORM ACTIVITY WILL BE FOCUSED PRIMARILY ALONG THE SOUTH COAST...CAPE COD AND THE ISLANDS WITH THE PRIMARY HAZARD BEING FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. MARINERS SHOULD KEEP A SHARP LOOKOUT TO THE SKY AND BE READY TO SEEK SAFE HARBOR IMMEDIATELY IF SKIES BECOME THREATENING THIS AFTERNOON AND TONIGHT. ANYONE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER SECONDARY INDOOR PLANS IF POSSIBLE OR SEEK SHELTER IMMEDIATELY IF A THUNDERSTORM IS IMMINENT. PLEASE STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL TV OR MEDIA OUTLET FOR THE LATEST SEVERE WEATHER OUTLOOK AND IN CASE WATCHES OR WARNINGS ARE ISSUED. DRV
Special weather statement, Jul 4, 1:10 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 110 PM EDT TUE JUL 4 2006 MAZ011-012-041800- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- 110 PM EDT TUE JUL 4 2006 ...STRONG THUNDERSTORM IN WESTERN MASSACHUSETTS... AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER MONSON...OR ABOUT 12 MILES EAST OF SPRINGFIELD...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... BRIMFIELD BY 120 PM EDT... STURBRIDGE AND SOUTHBRIDGE BY 130 PM EDT... CHARLTON AND OXFORD BY 140 PM EDT... AUBURN BY 150 PM EDT. THIS STORM WILL TRACK ALONG THE MASS TURNPIKE BETWEEN PALMER AND CHARLTON. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND LOW VISIBILITY IN HEAVY RAIN. IF YOU ARE OUTSIDE...GET TO A SAFE PLACE IMMEDIATELY WHEN THIS STORM APPROACHES...SUCH AS A CAR OR STRONG BUILDING. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS. JWD
Special weather statement, Jul 4, 1:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO EXPIRATION NATIONAL WEATHER SERVICE TAUNTON MA 128 PM EDT TUE JUL 4 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-050000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 100 PM EDT TUE JUL 4 2006 ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS EXPECTED ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS...DAMAGING WINDS AND LARGE HAIL. ONE COMPLEX OF THUNDERSTORMS WILL MOVE THROUGH CENTRAL AND EASTERN MASSACHUSETTS FROM SPRINGFIELD TO WORCESTER AND BOSTON BETWEEN 1 PM AND 3 PM...CONTINUING EAST ACROSS THE COASTAL WATERS OF EASTERN MASSACHUSETTS THROUGH 4 PM. MORE THUNDERSTORMS ARE LIKELY TO FORM IN EASTERN NEW YORK AND PENNSYLVANIA...MOVING EAST ACROSS THE REGION LATER THIS AFTERNOON AND TONIGHT. BY LATER TONIGHT...SHOWER AND THUNDERSTORM ACTIVITY WILL BE FOCUSED PRIMARILY ALONG THE SOUTH COAST...CAPE COD AND THE ISLANDS WITH THE PRIMARY HAZARD BEING FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. MARINERS SHOULD KEEP A SHARP LOOKOUT TO THE SKY AND BE READY TO SEEK SAFE HARBOR IMMEDIATELY IF SKIES BECOME THREATENING THIS AFTERNOON AND TONIGHT. ANYONE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER SECONDARY INDOOR PLANS IF POSSIBLE OR SEEK SHELTER IMMEDIATELY IF A THUNDERSTORM IS IMMINENT. PLEASE STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL TV OR MEDIA OUTLET FOR THE LATEST SEVERE WEATHER OUTLOOK AND IN CASE WATCHES OR WARNINGS ARE ISSUED. DRV
Special weather statement, Jul 4, 1:32 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 132 PM EDT TUE JUL 4 2006 MAZ012-041815- SOUTHERN WORCESTER MA- 132 PM EDT TUE JUL 4 2006 ...STRONG THUNDERSTORM IN SOUTHERN WORCESTER COUNTY... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER STURBRIDGE...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... CHARLTON BY 140 PM EDT... OXFORD AND WEBSTER BY 150 PM EDT... MILLBURY AND SUTTON BY 200 PM EDT... WHITINSVILLE AND NORTHBRIDGE BY 210 PM EDT. THIS STORM WILL TRACK JUST SOUTH OF THE MASS TURNPIKE. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND LOW VISIBILITY IN HEAVY RAIN. IF YOU ARE OUTSIDE...GET TO A SAFE PLACE IMMEDIATELY WHEN THIS STORM APPROACHES...SUCH AS A CAR OR STRONG BUILDING. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS. JWD
Special weather statement, Jul 4, 1:45 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 145 PM EDT TUE JUL 4 2006 MAZ005-013>015-041830- CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA- 145 PM EDT TUE JUL 4 2006 ...STRONG THUNDERSTORM DEVELOPING NEAR HOPKINTON... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM WHICH MAY HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER HOPKINTON...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... ASHLAND AND HOLLISTON BY 150 PM EDT... SHERBORN AND NATICK BY 200 PM EDT... DOVER AND WELLESLEY BY 210 PM EDT... NEEDHAM AND WEST ROXBURY BY 220 PM EDT. THIS STORM MAY REACH WESTERN SECTIONS OF THE CITY OF BOSTON INCLUDING FOREST HILLS AND JAMAICA PLAIN BY 230 PM EDT. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND LOW VISIBILITY IN HEAVY RAIN. IF YOU ARE OUTSIDE...GET TO A SAFE PLACE IMMEDIATELY WHEN THIS STORM APPROACHES...SUCH AS A CAR OR STRONG BUILDING. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS. JWD
Special weather statement, Jul 4, 2:00 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 200 PM EDT TUE JUL 4 2006 MAZ005-013-041845- CENTRAL MIDDLESEX COUNTY MA-WESTERN NORFOLK MA- 200 PM EDT TUE JUL 4 2006 ...A SEVERE THUNDERSTORM IN SOUTHERN WORCESTER COUNTY MAY AFFECT SOUTHERN MIDDLESEX AND NORFOLK COUNTIES AFTER 215 PM EDT... AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL AND 60 MPH WINDS NEAR MILLBURY...MOVING EAST AT 45 MPH. THIS THUNDERSTORM MAY REACH... BELLINGHAM AND HOPKINTON BY 215 PM EDT... HOLLISTON...MILLIS AND MEDWAY BY 220 PM EDT... NORWOOD...WESTWOOD AND WALPOLE BY 230 PM EDT. A SEVERE THUNDERSTORM WARNING MAY BE ISSUED FOR SOUTHERN MIDDLESEX AND NORFOLK COUNTIES IF THIS STORM HOLDS TOGETHER. IF YOU ARE OUTSIDE...GET TO A SAFE PLACE IMMEDIATELY WHEN THIS STORM APPROACHES...SUCH AS A CAR OR STRONG BUILDING. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS. JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:36 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 39 min |
| Jul 4, 2:38 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 67 min |
| Jul 4, 2:41 PM EDT | Special Marine Warning | BOX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.